Posted by kathai on August 24, 2004, at 22:35:58
In reply to Re: topomax weight/side effects/weaning off, posted by Jessie77 on August 24, 2004, at 17:46:43
Jessie, I was married last July, 03, and I am having a really hard time remembering when I started topamax- I have no sense of time sometimes! - but I know the lack of sex drive came soon after I started, BEFORE my wedding for sure, and since then I have worried it was me (I had asked my neurologist and she told me it shouldn't be a side effect)!!! Because I wan't like this beofe! and it has caused more fights and friction in my marriage (you are lucky your husband is patient!). I wish I had tapped into psy-babble before! I am so glad for this - being able to post and share and read - so glad for the site and the support from everyone and the many things I have learned from other people's experiences! glad I gave you some relief that you aren't alone, because I know I am relieved.
I have begun weaning off (decided against going cold turkey after Kat's advice and finding that informative web-site that warned against it)...I am now taking one 25 mg every other day (instead of 50 mg a day) until I see my neurologist in two weeks. I will keep you all posted as to the effects!
I have not heard of Zonegran...
> Me too! Total lack of sex drive! This is not good for a newlywed! Thank God I married a patient man. Have you heard anything about Zonegran? My psychiatrist would not prescribe it so I am going to get a second opinion from a primary care doctor.
> Thanks for sharing:) I was really having some major guilt issues about the sex thing and thought there was something seriously wrong with me - Im glad Im not alone:)
> > I don't notice depression, but I do have a complete lack of desire for sex, which really is frustrating to my husband, and when I asked my neurologist about it she looked at me like I needed to stop making things up (thats how I felt!) but then I noticed that this is one of the less common side effects, and I was so happy it wasn't just me. But maybe that is kind of a depression. I haven't had a seizure but the weird thing is, my migraines are right sided, they affect my whole right side of my body, numb even my face, and I have always had this scary premonition that I would be having seizures - before I ever knew that they were related to topamax.
> > You are right about for better or worse! hope the rest of your honeymoon was enjoyable!
> > > I am also at a point where I feel like I may need to wean off topamax. I didnt want to initially but I feel like my mood is just getting more depressed. I also had my first seizure in 2 years (on my honeymoon - poor guy - for better or worse!) I have lost about 20-25 pounds, although i dont feel like I eat less and my family is starting to freak out. I asked my doctor to switch me to zonegran but he will not. I am also taking 60 mg of Adderall for ADHD. Im not sure what to do. I wont go on an SSRI or Wellbutrin because of the seizure issues. Has anyone experiences their depression worsening with Topamax?
> > >
> > > Sorry for the long post.
> > >
> > > Jessie